Some frequently asked questions:
Why didn’t my comment post? (Or why did it disappear?)
You asked a personal medical question. See I have this medical problem… below.
I have this medical problem…
I can’t answer personal medical questions on this site. It’s designed for general information about male fertility and potency. Medical problems are always best handled by a qualified health professional in person. One great resource is the American Society for Reproductive Medicine’s Society for Male Reproduction and Urology page and the ASRM’s find a doctor search page, (just click on the “Society for Male Reproduction and Urology (SMRU)” button in the “Find Member by Affiliated Society:” section.) Another excellent way to find a specialist who treats men with reproductive issues is to use the American Urological Association’s Society for the Study of Male Reproduction’s search engine.
You haven’t added any new posts for a while. Why?
Can I see you as a patient?
I see patients at 900 North Michigan Avenue, Suite 1420, in Chicago, Illinois. Just call 312-440-5127 to schedule an appointment.
Why are you doing this?
I like to write, and there’s a lot of information and misinformation about male health out there. I figure the more men know about their health, the better off they are.
How old are you?
I get that a lot. I’m not sure why. 55.
First, that sounds awfully like a personal medical question. If you’re considering any medication, you should see a doctor. But if that’s truly a question purely out of curiosity that has nothing to do with you, or if you are a doctor asking, then my answer is “no.” The reason to take the two together would presumably be to protect the testes from testosterone’s effects of turning off testis production of testosterone, and you have no way of knowing if that is working, because you have no way of measuring testosterone inside of the testis, which is very different than testosterone inside of the bloodstream.
What happens when someone stops taking a drug? Do things return to the way that they were?
Logically, you’d think that when someone stops taking a drug, like a medication to increase the production of testosterone by the testis, everything would return to the way that it was before the medication began. But what happens after a drug is stopped can be different than before it began, for better or for worse, and is different for each man. If you’re a patient considering stopping a medication, discuss your concerns with your doctor.
Why didn’t you answer my question in the comments?
Chances are really good that it’s been answered more than once in other posts or comments. (Or I could be on vacation. I do that sometimes.) Read through all the posts and their comments. There’s a wealth of information there, and if you’re interested in the post that you’re reading, then you’ll find other posts and comments of interest, too.
Does (this drug or that treatment) cause (this unusual side effect)?
First, that sounds awfully like a personal medical question. If you’re considering any treatment of any kind, you should see a doctor. But if that’s truly a question purely out of curiosity that has nothing to do with you, then the answer is, anything’s possible. If I haven’t included it in my post on (this drug or that treatment) then it’s an unusual side effect. Unusual side effects are hard to understand and can be caused by other reasons that the drug or treatment, and any man experiencing them should discuss it with his doctor.
Say, just for arguments sake that someone has a testosterone of … and is thinking of taking …
Sorry, I can’t answer personal medical questions. Seriously.
I’d like to know if supplementing for bodybuilding …
I’ve seen a lot of guys as patients who have permanently altered their reproductive health by taking medications to build muscle mass. I’m a guy, and I understand the desire to build muscle. But I’m a doctor, and I put my patients’ health first. I don’t recommend any medications purely to build muscle if you don’t have a medical problem that results in muscle wastage.